Alert archive / Mississippi / Winter Weather Advisories in 2021

Winter Weather Advisory 1, NWS Mobile, AL

February 14, 20215 counties in Mississippi; Choctaw County, Clarke County, Washington County, Alabama

NWS Mobile, AL issued this winter weather advisory at Feb 14, 2021, 4:28 AM CST for 5 counties in Mississippi; Choctaw County, Clarke County, Washington County, Alabama. It took effect at Feb 15, 2021, 3:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2021, 4:28 AM CST (10:28 UTC)
In effect from
Feb 15, 2021, 3:00 AM CST
Expired
Feb 15, 2021, 3:00 PM CST
In force
12 hr
Issued by
NWS Mobile, AL

Counties Choctaw County, AL, Clarke County, AL, Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

858 
WWUS44 KMOB 141028
WSWMOB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Mobile AL
428 AM CST Sun Feb 14 2021

ALZ051>053-MSZ067-075-076-078-141830-
/O.NEW.KMOB.WW.Y.0001.210215T0900Z-210215T2100Z/
Choctaw-Washington-Clarke-Wayne-Perry-Greene-Stone-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Waynesboro, Beaumont, 
New Augusta, Richton, Leakesville, McLain, and Wiggins
428 AM CST Sun Feb 14 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST
MONDAY...

* WHAT...Freezing rain expected and occasional ice pellets
  possible. Total ice accumulations of around one tenth of an 
  inch.

* WHERE...Portions of southwest Alabama and southeast 
  Mississippi.

* WHEN...From 3 AM to 3 PM CST Monday.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. The hazardous conditions 
  could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Delay all travel if possible. If travel is absolutely necessary, 
drive with extreme caution and be prepared for sudden changes in 
visibility.Leave plenty of room between you and the vehicle ahead 
of you. Allow extra time to reach your destination. Avoid sudden 
braking or acceleration and be especially cautious on hills or 
when making turns.

&&

$$
3 follow-up statements
614 
WWUS44 KMOB 141827
WSWMOB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Mobile AL
1227 PM CST Sun Feb 14 2021

...A PERIOD OF FREEZING RAIN WILL BE POSSIBLE ON MONDAY...

.Freezing rain will be possible throughout the day on Monday over
areas of inland Southeast Mississippi and inland Southwest
Alabama. Freezing rain totals of around one tenth of an inch will
be possible; however, far northwestern Choctaw, Perry and Wayne
counties will need to be monitored for up to one quarter of an
inch of accumulation. Confidence in higher totals is to low for an
upgrade at this time. 

ALZ051>053-MSZ067-075-076-078-150230-
/O.CON.KMOB.WW.Y.0001.210215T0900Z-210215T2100Z/
Choctaw-Washington-Clarke-Wayne-Perry-Greene-Stone-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Waynesboro, Beaumont, 
New Augusta, Richton, Leakesville, McLain, and Wiggins
1227 PM CST Sun Feb 14 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM
CST MONDAY...

* WHAT...Freezing rain expected. Total ice accumulations of 
  around one tenth of an inch.

* WHERE...Portions of southwest Alabama and southeast 
  Mississippi.

* WHEN...From 3 AM to 3 PM CST Monday.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. The hazardous conditions 
  could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Delay all travel if possible.  If travel is absolutely necessary,
drive with extreme caution and be prepared for sudden changes in
visibility.Leave plenty of room between you and the vehicle ahead
of you.  Allow extra time to reach your destination.  Avoid
sudden braking or acceleration and be especially cautious on
hills or when making turns.

If travel is absolutely necessary, prepare and take a winter
storm kit, including such items as tire chains, jumper cables,
flashlight, shovel. blankets and extra clothing.Also take water,
a first aid kit, or anything else that would help you survive in
case you become stranded.

You are urged to stay indoors until conditions improve.  If you
must go outside, several layers of clothes will keep you warmer
than a single heavy coat.A hat is also important as half your
body heat loss can be from the head.

Travel is higher discouraged due to downed trees, power lines and
slick roadways. Do not touch downed lines.

&&

$$
396 
WWUS44 KMOB 150307
WSWMOB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Mobile AL
907 PM CST Sun Feb 14 2021

...A PERIOD OF FREEZING RAIN WILL BE POSSIBLE ON MONDAY...

.Freezing rain will be possible throughout the day on Monday over
areas of inland Southeast Mississippi and inland Southwest 
Alabama. Freezing rain totals of around one tenth of an inch will 
be possible; however, far northwestern Choctaw, Perry and Wayne 
counties will need to be monitored for up to one quarter of an 
inch of accumulation. Confidence in higher totals is too low for 
an upgrade at this time.

ALZ051>053-MSZ067-075-076-078-151200-
/O.NEW.KMOB.WC.Y.0001.210216T0400Z-210216T1500Z/
/O.CON.KMOB.WW.Y.0001.210215T0900Z-210215T2100Z/
Choctaw-Washington-Clarke-Wayne-Perry-Greene-Stone-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Waynesboro, Beaumont, 
New Augusta, Richton, Leakesville, McLain, and Wiggins
907 PM CST Sun Feb 14 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM
CST MONDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 10 PM MONDAY TO 9 AM CST
TUESDAY...

* WHAT...For the Winter Weather Advisory, freezing rain 
  expected. Total ice accumulations of around one tenth of an 
  inch. For the Wind Chill Advisory, very cold wind chills 
  expected. Wind chills as low as 5 above zero.

* WHERE...Portions of southwest Alabama and southeast 
  Mississippi.

* WHEN...For the Winter Weather Advisory, from 3 AM to 3 PM CST 
  Monday. For the Wind Chill Advisory, from 10 PM Monday to 9 AM 
  CST Tuesday.

* IMPACTS...Roads, and especially bridges and overpasses, will
  likely become slick and hazardous. The hazardous conditions
  could impact the morning commute. Exposed skin may quickly 
  become frostbitten or frozen. Wind chill values may fall to 
  extremely dangerous levels and frostbite and hypothermia are 
  possible if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Delay all travel if possible.  If travel is absolutely necessary,
drive with extreme caution and be prepared for sudden changes in
visibility.Leave plenty of room between you and the vehicle ahead
of you.  Allow extra time to reach your destination.  Avoid
sudden braking or acceleration and be especially cautious on
hills or when making turns.

If travel is absolutely necessary, prepare and take a winter
storm kit, including such items as tire chains, jumper cables,
flashlight, shovel. blankets and extra clothing. Also take water,
a first aid kit, or anything else that would help you survive in 
case you become stranded.

You are urged to stay indoors until conditions improve.  If you
must go outside, several layers of clothes will keep you warmer
than a single heavy coat.  A hat is also important as half your
body heat loss can be from the head.

Travel is higher discouraged due to downed trees, power lines and
slick roadways. Do not touch downed lines.

&&

$$

ALZ054-261-263-MSZ079-151200-
/O.NEW.KMOB.WC.Y.0001.210216T0400Z-210216T1500Z/
Wilcox-Mobile Inland-Mobile Central-George-
Including the cities of Camden, Pine Hill, Citronelle, Saraland, 
Mobile, Prichard, Theodore, and Lucedale
907 PM CST Sun Feb 14 2021

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM MONDAY TO 9 AM CST
TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 5 
  above zero.

* WHERE...In Alabama, Wilcox, Mobile Inland and Mobile Central 
  Counties. In Mississippi, George County.

* WHEN...From 10 PM Monday to 9 AM CST Tuesday.

* IMPACTS...Exposed skin may quickly become frostbitten or frozen.
  Wind chill values may fall to extremely dangerous levels and
  frostbite and hypothermia are possible if precautions are not
  taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You are urged to stay indoors until conditions improve.  If you
must go outside, several layers of clothes will keep you warmer
than a single heavy coat.  A hat is also important as half your
body heat loss can be from the head.

&&

$$
306 
WWUS44 KMOB 150942
WSWMOB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Mobile AL
342 AM CST Mon Feb 15 2021

...A PERIOD OF FREEZING RAIN WILL BE POSSIBLE ON MONDAY...

.Freezing rain will be possible throughout the day on Monday over
areas of inland Southeast Mississippi and inland Southwest
Alabama. Freezing rain totals of around one tenth of an inch will
be possible; however, far northwestern Choctaw, Perry and Wayne
counties will need to be monitored for up to one quarter of an
inch of accumulation. Confidence in higher totals is too low for
an upgrade at this time.

MSZ079-151745-
/O.EXA.KMOB.WW.Y.0001.000000T0000Z-210215T2100Z/
/O.CON.KMOB.WC.Y.0001.210216T0400Z-210216T1500Z/
George-
Including the city of Lucedale
342 AM CST Mon Feb 15 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 9 AM CST TUESDAY...

* WHAT...For the Winter Weather Advisory, freezing rain. 
  Additional ice accumulations of a light glaze. For the Wind 
  Chill Advisory, very cold wind chills expected. Wind chills as 
  low as 5 above zero.

* WHERE...George County.

* WHEN...For the Winter Weather Advisory, until 3 PM CST this 
  afternoon. For the Wind Chill Advisory, from 10 PM this 
  evening to 9 AM CST Tuesday.

* IMPACTS...Roads, and especially bridges and overpasses, will
  likely become slick and hazardous. The hazardous conditions
  could impact the morning or evening commute. Exposed skin may
  quickly become frostbitten or frozen. Wind chill values may fall
  to extremely dangerous levels and frostbite and hypothermia are
  possible if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Delay all travel if possible. If travel is absolutely necessary, 
drive with extreme caution and be prepared for sudden changes in 
visibility. Leave plenty of room between you and the vehicle ahead
of you. Allow extra time to reach your destination. Avoid sudden 
braking or acceleration and be especially cautious on hills or 
when making turns.

You are urged to stay indoors until conditions improve. If you 
must go outside, several layers of clothes will keep you warmer 
than a single heavy coat. A hat is also important as half your 
body heat loss can be from the head. 

&&

$$

ALZ055-262-151745-
/O.EXA.KMOB.WC.Y.0001.210216T0400Z-210216T1500Z/
Monroe-Baldwin Inland-
Including the cities of Homewood, Monroeville, and Stockton
342 AM CST Mon Feb 15 2021

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
CST TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  10 above zero.

* WHERE...Monroe and Baldwin Inland Counties.

* WHEN...From 10 PM this evening to 9 AM CST Tuesday.

* IMPACTS...Exposed skin may quickly become frostbitten or 
  frozen. Wind chill values may fall to extremely dangerous levels
  and frostbite and hypothermia are possible if precautions are 
  not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You are urged to stay indoors until conditions improve. If you 
must go outside, several layers of clothes will keep you warmer 
than a single heavy coat. A hat is also important as half your 
body heat loss can be from the head.

&&

$$

ALZ051>053-MSZ067-075-076-078-151745-
/O.CON.KMOB.WW.Y.0001.000000T0000Z-210215T2100Z/
/O.CON.KMOB.WC.Y.0001.210216T0400Z-210216T1500Z/
Choctaw-Washington-Clarke-Wayne-Perry-Greene-Stone-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Waynesboro, Beaumont, 
New Augusta, Richton, Leakesville, McLain, and Wiggins
342 AM CST Mon Feb 15 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 9 AM CST TUESDAY...

* WHAT...For the Winter Weather Advisory, freezing rain. 
  Additional ice accumulations of around one tenth of an inch. 
  For the Wind Chill Advisory, very cold wind chills expected. 
  Wind chills as low as zero.

* WHERE...Portions of southwest Alabama and southeast 
  Mississippi.

* WHEN...For the Winter Weather Advisory, until 3 PM CST this 
  afternoon. For the Wind Chill Advisory, from 10 PM this 
  evening to 9 AM CST Tuesday.

* IMPACTS...Roads, and especially bridges and overpasses, will 
  likely become slick and hazardous. The hazardous conditions 
  could impact the morning or evening commute. Exposed skin may 
  quickly become frostbitten or frozen. Wind chill values may 
  fall to extremely dangerous levels and frostbite and 
  hypothermia are possible if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Delay all travel if possible. If travel is absolutely necessary, 
drive with extreme caution and be prepared for sudden changes in 
visibility. Leave plenty of room between you and the vehicle 
ahead of you. Allow extra time to reach your destination. Avoid 
sudden braking or acceleration and be especially cautious on hills
or when making turns.

You are urged to stay indoors until conditions improve. If you 
must go outside, several layers of clothes will keep you warmer 
than a single heavy coat. A hat is also important as half your 
body heat loss can be from the head.

&&

$$

ALZ054-261-263-151745-
/O.CON.KMOB.WC.Y.0001.210216T0400Z-210216T1500Z/
Wilcox-Mobile Inland-Mobile Central-
Including the cities of Camden, Pine Hill, Citronelle, Saraland, 
Mobile, Prichard, and Theodore
342 AM CST Mon Feb 15 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 9 AM CST TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 5 
  above zero.

* WHERE...Wilcox, Mobile Inland and Mobile Central Counties.

* WHEN...From 10 PM this evening to 9 AM CST Tuesday.

* IMPACTS...Exposed skin may quickly become frostbitten or 
  frozen. Wind chill values may fall to extremely dangerous levels
  and frostbite and hypothermia are possible if precautions are 
  not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You are urged to stay indoors until conditions improve. If you 
must go outside, several layers of clothes will keep you warmer 
than a single heavy coat. A hat is also important as half your 
body heat loss can be from the head.

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this winter weather advisory went out at Feb 13, 11:41 PM CST, 4 hours 47 minutes earlier.

Area forecast discussion, Feb 13, 11:41 PM CST, 4 hours 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1141 PM CST Sat Feb 13 2021

.AVIATION...
06Z issuance...LIFR to IFR ceilings, along with some localized
VLIFR ceilings, continue over the area through much of Sunday
morning then improve to IFR to MVFR ceilings. Isolated to
scattered patches of rain are possible overnight east of a PNS to
79J line, then over the eastern half of the area Sunday morning.
Predominately dry conditions follow for Sunday afternoon into
Sunday evening except for a slight chance of rain roughly along
and west of a line from Butler, Alabama to New Augusta,
Mississippi. Northerly winds 5 to 15 knots continue through the
period. /29

&&

.PREV DISCUSSION... /issued 1057 PM CST Sat Feb 13 2021/

NEAR TERM /Now Through Sunday night/...A shortwave trof located
near the westernmost Gulf ejects across the north central Gulf and
the forecast area on Sunday. A surface low/wave is currently located
over the central Gulf with a frontal boundary extending
northeastward into the central Florida peninsula. As the shortwave
trof ejects across the area, the frontal boundary shifts gradually
eastward through Sunday afternoon as the surface low/wave
progresses into the extreme northeast Gulf. As this pattern
evolves, will have mostly dry conditions overnight except for
slight chance to chance pops east of a PNS-79J line, then slight
chance to chance pops are expected Sunday morning which then taper
off to mostly dry conditions in the afternoon.  A larger scale
upper trof pattern over the western half of the CONUS meanwhile
amplifies and spreads into the central states Sunday night, and
another surface low is expected to develop in response over the
northwest Gulf. While the majority of the area will be dry Sunday
night, some ejected shortwaves ahead of the approaching upper trof
will move across the the western portion which supports slight
chance pops mostly over portions of Choctaw, Wayne and Perry
counties. Surface temperatures will be dropping to freezing over
Choctaw and Wayne counties late Sunday night, and after
considering model soundings see the potential for a mix of
freezing rain and rain, possibly solely freezing rain. A winter
weather advisory may soon be issued for Choctaw and Wayne counties
beginning late Sunday night. Lows for tonight range from the
lower to upper 30s generally along and west of I-65 with lower to
upper 40s further to the east. Highs on Sunday will again be held
down by thick cloud cover and look to mostly range from the upper
30s to upper 40s along and west of I-65 with lower to mid 50s
further to the east. Lows Sunday night predominately range from
the lower to upper 30s along and west of I-65 with lower to upper
40s east of I-65. A moderate risk of rip currents is expected
through Sunday followed by a low risk Sunday night. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until 6 AM CST Sunday for GMZ630>632-650-
     655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 4:10 PM CSTHard Freeze WatchMOBGeorge, Greene, Perry, Stone, Wayne5 hr
Feb 14, 3:30 PM CSTSmall Craft AdvisoryMOB42 hr

Nearby

Winter Weather Advisories in Mississippi, 2021Winter Weather Advisories in Alabama, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.